Pennsylvania, 2003

Flash Flood in Pennsylvania, June 12 to 13, 2003

June 12 to 13, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 8:23 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 12, 8:23 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
923 PM EDT THU JUN 12 2003

UPDATED TO REMOVE THUNDERSTORM WATCH...ADJUST WORDING FIRST PD. MOST
PCPN SHD BE OVR BY MDNGT.

FCSTID =   12

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

WDK
Hazardous weather outlook, Jun 12, 10:53 AM EST, 12 hours 37 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 AM EDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THIS ACTIVITY COULD REACH SEVERE
LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 12, 6:56 PM EST, 4 hours 34 minutes before
PAZ020-130100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT THU JUN 12 2003

...STRONG THUNDERSTORM TO MOVE THROUGH BEAVER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM
MOVING TOWARD THE NORTHEAST AND INTO SOUTHERN BEAVER COUNTY.  THIS
STORM SHOULD AFFECT THE KENDALL, ALIQUIPPA, AND FREEDOM AREAS
BETWEEN 8:00 AND 9:00 PM.  WINDS COULD GUST TO 45 MPH.  HAIL AND
FREQUENT LIGHTNING ARE ALSO POSSIBLE.  AN INCH OR SO OF RAIN COULD
FALL IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES.

REHAK
Special weather statement, Jun 12, 7:44 PM EST, 3 hours 46 minutes before
PAZ007-013-029-130215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT THU JUN 12 2003

...A LINE OF THUNDERSTORMS APPROACHING...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
THUNDERSTORMS MOVING TOWARD EXTREME WESTERN PENNSYLVANIA FROM THE
WEST.  THIS LINE WILL MOVE THROUGH MERCER, LAWRENCE, BEAVER, AND
WASHINGTON COUNTIES BETWEEN 8:45 AND 10:00 PM.  WINDS MAY GUST TO 45
MPH WITH THIS LINE OF THUNDERSTORMS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  STAY TUNED FOR
UPDATES.

REHAK
Special weather statement, Jun 12, 7:50 PM EST, 3 hours 40 minutes before
PAZ014-130145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT THU JUN 12 2003

...MORE STRONG THUNDERSTORMS MOVING INTO BUTLER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS
MOVING NORTHEAST AND INTO BUTLER COUNTY.  THESE STORMS WILL MOVE
ACROSS BUTLER COUNTY BETWEEN 8:50 AND 10:00 PM.  WINDS MAY GUST TO
50 MPH.  FREQUENT LIGHTNING AND VERY HEAVY RAINFALL ARE ALSO
POSSIBLE.

THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO
THESE THUNDERSTORMS MAY CAUSE FLOODING IN LOW SPOTS AND WHERE
DRAINAGE IS POOR.  WATER WILL POND ON THE ROAD, SO USE CAUTION.
NEVER ATTEMPT TO DRIVE THROUGH FLOOD WATER, IT MAY BE DEEPER THAN
YOU THINK.  STAY TUNED FOR UPDATES.

REHAK
Special weather statement, Jun 12, 8:19 PM EST, 3 hours 11 minutes before
PAZ021-130215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EDT THU JUN 12 2003

...ANOTHER LINE OF THUNDERSTORMS APPROACHING ALLEGHENY COUNTY...

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS MOVING INTO ALLEGHENY COUNTY FROM THE WEST,
AFFECTING THE COUNTY BETWEEN 9:25 AND 10:30 PM.  THIS LINE OF STORMS
MAY PRODUCE WIND GUSTS TO 45 MPH.  BRIEF HEAVY DOWNPOURS ARE ALSO
POSSIBLE.  THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO
THESE STORMS COULD CAUSE FLOODING, ESPECIALLY IN LOW SPOTS AND WHERE
DRAINAGE IS POOR.  WATER WILL POND ON THE ROAD, SO USE CAUTION.
NEVER ATTEMPT TO DRIVE THROUGH FLOODWATERS, IT MAY BE DEEPER THAN
YOU THINK.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  STAY TUNED FOR
UPDATES.

REHAK
Local storm report, Jun 12, 8:56 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
956 PM EDT THU JUN 12 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    2 SE GIBSONIA             PA   1.75 INCH HAIL
06/12/03   ALLEGHENY

0739 PM    RUSSELLTON                PA   FLASH FLOODS
06/12/03   ALLEGHENY                      RETENTION DAM FAILURE ON
                                          LITTLEDEER CREEK

0645 PM    FREEPORT                  PA   WIND DAMAGE
06/12/03   ARMSTRONG                      TREES DOWN REPORTED BY
                                          EMERGENCY MANAGEMENT

0700 PM    KITTANNING                PA   FLASH FLOODS
06/12/03   ARMSTRONG                      NUMEROUS FLOODED ROADS AND
                                          FLOODED BASEMENTS

0725 PM    KINGWOOD                  WV   WIND DAMAGE
06/12/03   PRESTON                        TREES DOWN

0815 PM    PRESIDENT                 PA   FLASH FLOODS
06/12/03   VENANGO                        SMALL STREAM AND ROAD
                                          FLOODING

0830 PM    TIONESTA                  PA   FLASH FLOODS
06/12/03   FOREST                         NUMEROUS STREAM AND ROAD
                                          FLOODING

0545 PM    GREENTREE                 PA   WIND DAMAGE
06/12/03   ALLEGHENY                      TREES AND POWER LINES
                                          DOWN. DAMAGE TO
                                          OUTBUILDINGS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Clarion

When
June 12, 11:30 PM EST to June 13, 12:30 AM EST
Where
Clarion County, St Petersburg
Reported by
EMERGENCY MANAGER
Coordinates
41.192, -79.421 (the zone’s center; the record gives no point)

Numerous roads flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364960.